Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 46, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 2, 2024, 10:35 AM CDT for Jasper County, Tyler County, Texas. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2024, 10:35 AM CDT (15:35 UTC)
- Expired
- May 2, 2024, 3:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 142 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 10:44 AM CDT | FLASH FLOOD | 3 Nnw Wildwood, TX | Road flooded over Kimball Creek. |
| May 2, 11:26 AM CDT | FLASH FLOOD | 1 Ese Woodville, TX | Picture from the Woodville Fire Department of moving water covering a road. |
| May 2, 11:29 AM CDT | FLASH FLOOD | 1 Ese Woodville, TX | Photo of water flowing over the road on Railroad Street at turkey Creek. |
| May 2, 12:15 PM CDT | FLASH FLOOD | 2 W Town Bluff, TX | FM1746 closed at Little Beech Creek. |
| May 2, 2:07 PM CDT | FLASH FLOOD | 7 Wnw Fred, TX | TXDOT reports FM1943 closed. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted.
736
WGUS54 KLCH 021535
FFWLCH
TXC241-457-021845-
/O.NEW.KLCH.FF.W.0046.240502T1535Z-240502T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1035 AM CDT Thu May 2 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Jasper County in southeastern Texas...
Tyler County in southeastern Texas...
* Until 145 PM CDT.
* At 1035 AM CDT, Doppler radar indicated heavy rain across the
warned area. Between 3 and 5 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Woodville, Colmesneil, Chester, Warren, Rockland, Fred, Spurger,
Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3055 9417 3053 9435 3053 9455 3101 9466
3106 9456 3106 9453 3104 9451 3104 9449
3103 9449 3103 9447 3103 9446 3109 9420
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
038
WGUS54 KLCH 021833
FFWLCH
TXC241-457-022015-
/O.EXT.KLCH.FF.W.0046.000000T0000Z-240502T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
133 PM CDT Thu May 2 2024
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Northwestern Jasper County in southeastern Texas...
Tyler County in southeastern Texas...
* Until 315 PM CDT.
* At 133 PM CDT, gauge reports indicated heavy rain has fallen
across the warned area. Between 3 and 5 inches of rain have
fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Gauges reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Woodville, Colmesneil, Chester, Warren, Rockland, Fred, Spurger,
Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3055 9417 3053 9435 3053 9455 3101 9466
3106 9456 3106 9453 3104 9451 3104 9449
3103 9449 3103 9447 3103 9446 3109 9420
FLASH FLOOD...GAUGE INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:54 AM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, May 2, 3:54 AM CDT, 6 hours 41 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
354 AM CDT Thu May 2 2024
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Saturday night)
Issued at 354 AM CDT Thu May 2 2024
Once again the main story is the severe / flood threat shaping up
for much of the CWA today and tomorrow. Several rounds of showers
and thunderstorms will move across west and north portions of the
CWA. Forecast soundings indicate wind and thermal profile
supportive of severe weather and flooding threat in southeast
Texas and central Louisiana.
The public is urged to monitor weather trends this morning, today,
tonight and tomorrow as we work through this potential of severe
and flood.
11/Calhoun
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 354 AM CDT Thu May 2 2024
For Sunday, a weak upper level disturbance expected to bring another
chance of showers and thunderstorms, with the highest chances across
Southeast Texas and Central Louisiana north of U.S. 190. Overnight
lows expected in the mid to upper 60s, and afternoon highs in the
mid 80s.
By Monday, a large mid to upper level trough over the Western U.S.
expected to lift rapidly northeast, with most of the moisture and
lift well north of the region. By Tuesday through Thursday, the mid
to upper level pattern will be generally dominated by a large low
over the upper Midwest, a building ridge over the Southern Gulf/NW
Caribbean, with the Southern U.S. remaining predominately in a zonal
flow aloft. Limited moisture and lift resulting in little if any
precipitation. Temperatures will be slowly increasing during this
period. Expect morning lows in the upper 60s to near 70 Monday,
lower to mid 70s Tuesday through Thursday. Afternoon highs in the
mid to upper 80s Monday, upper 80s to lower 90s Tuesday through
Thursday.
08/DML&&
.AVIATION...
(06Z TAFS)
Issued at 1132 PM CDT Wed May 1 2024
Not a lot has changed in the thinking for the aviation forecast.
Low clouds will continue to form over the next few hours with MVFR
conditions possibly down to IFR conditions.
After 02/11z or so, the forecast will depend on how the MCS
develops over Texas and how it moves across the forecast area. At
this time will cover this with TEMPO for storms at KBPT by 02/14z
and PROB30 at all remaining terminals starting at KLCH/KAEX at
02/15z and starting at KLFT/KARA at 02/16z.
If the storm complex does make it through, expect IFR conditions
with low visibility from heavy rainfall along with gusty winds.
Rua
&&
.MARINE...
Issued at 354 AM CDT Thu May 2 2024
A brief period of increasing rain chances, winds and seas will
take place today ahead of an approaching shortwave trof. No Small
Craft Advisory criteria is anticipated with this disturbance.
Otherwise, onshore flow and mild conditions are anticipated
through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 68 79 65 / 90 50 70 10
LCH 81 70 80 70 / 60 40 50 10
LFT 85 72 82 70 / 50 40 50 10
BPT 82 70 82 71 / 60 50 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Friday evening for LAZ027>032-141.
TX...Flood Watch through Friday evening for TXZ180-201-259>262-515-
516.
GM...None.
&&
SHORT TERM...11
LONG TERM....08
AVIATION...07In the hours before
Local storm report, May 2, 9:32 AM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
932 AM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM Flash Flood 1 N Spurger 30.71N 94.17W
05/02/2024 Tyler TX Dept of Highways
Water over FM 92.
&&Local storm report, May 2, 9:36 AM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
936 AM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM Flash Flood 2 ENE Honey Island 30.41N 94.41W
05/02/2024 Hardin TX Dept of Highways
Water over the road on FM1003.
&&Special weather statement, May 2, 9:45 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
945 AM CDT Thu May 2 2024
TXZ201-515-615-021530-
Hardin TX-Lower Jefferson TX-Upper Jefferson TX-
945 AM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON AND
SOUTHEASTERN HARDIN COUNTIES THROUGH 1030 AM CDT...
At 945 AM CDT, Doppler radar was tracking a strong thunderstorm near
Devers, or 7 miles southwest of Nome, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaumont, Lumberton, Sour Lake, Nome, Bevil Oaks, and China.
This includes Interstate 10 in Texas between mile markers 855 and
840.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3026 9420 3010 9409 3008 9409 3008 9407
3000 9402 2989 9444 3011 9445 3012 9445
TIME...MOT...LOC 1445Z 241DEG 28KT 2997 9451
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14Special weather statement, May 2, 9:58 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
958 AM CDT Thu May 2 2024
LAZ073-074-141-142-241-242-021545-
West Cameron LA-Southern Calcasieu LA-Southern Jefferson Davis LA-
Northern Calcasieu LA-Northern Jefferson Davis LA-East Cameron LA-
958 AM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CAMERON...WESTERN
JEFFERSON DAVIS AND EASTERN CALCASIEU PARISHES THROUGH 1045 AM CDT...
At 957 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Charles Regional Airport, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Cameron, Westlake, Iowa, Fenton, Grand Lake,
Hayes, Moss Bluff, Johnsons Bayou, Lake Charles Regional Airport,
Sabine National Wildlife, Grand Chenier, Hacketts Corner, Topsy,
Lebleu Settlement, Gillis, Holly Beach, Sweet Lake, and Carlyss.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 19 and 49.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2977 9319 2978 9327 2976 9334 2977 9334
2979 9332 2980 9333 2976 9335 2977 9348
2975 9371 3041 9329 3040 9313 3042 9313
3043 9307 3043 9287 2972 9298
TIME...MOT...LOC 1457Z 292DEG 21KT 3013 9328
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
DensonSpecial weather statement, May 2, 10:29 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1029 AM CDT Thu May 2 2024
LAZ027-021615-
Vernon LA-
1029 AM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN VERNON PARISH
THROUGH 1115 AM CDT...
At 1029 AM CDT, Doppler radar was tracking a strong thunderstorm near
Toledo Bend Dam, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Anacoco and Hornbeck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3117 9330 3116 9354 3117 9354 3118 9353
3119 9356 3120 9355 3122 9355 3123 9354
3124 9356 3125 9354 3128 9353 3128 9344
3136 9339 3136 9331
TIME...MOT...LOC 1529Z 254DEG 28KT 3123 9366
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
14Special weather statement, May 2, 10:31 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1031 AM CDT Thu May 2 2024
LAZ073-141-241-TXZ516-615-616-021615-
West Cameron LA-Southern Calcasieu LA-Northern Calcasieu LA-
Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
1031 AM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CAMERON AND
SOUTHWESTERN CALCASIEU PARISHES...NORTHEASTERN JEFFERSON AND CENTRAL
ORANGE COUNTIES THROUGH 1115 AM CDT...
At 1031 AM CDT, Doppler radar was tracking a strong thunderstorm near
Southeast Texas Regional Airport, or near Central Gardens, moving
east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge
City, West Orange, Central Gardens, Pinehurst, Port Acres,
Orangefield, La Belle, Southeast Texas Regional Airport, and Toomey.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 869, and between
mile markers 847 and 845.
Interstate 10 in Louisiana between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3002 9418 3022 9367 2998 9360 2994 9376
2997 9376 2999 9380 3000 9379 2998 9383
2999 9386 2998 9385 2996 9387 2993 9387
2991 9389 2984 9415 3000 9420
TIME...MOT...LOC 1531Z 254DEG 28KT 2995 9410
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
14The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:31 AM CDT | Special Weather Statement | LCH | Tyler | 59 min |
| May 2, 3:49 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 56 min |
| May 2, 4:14 AM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 6 hr |
| May 2, 4:23 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 52 min |
| May 2, 4:55 AM CDT | Special Weather Statement | LCH | Hardin, Jasper, Newton | 65 min |
| May 2, 5:06 AM CDT | Severe Thunderstorm Warning | LCH | Hardin | 54 min |
| May 2, 5:39 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Jefferson, Newton, Orange | 66 min |
| May 2, 6:39 AM CDT | River Flood Warning | LCH | Newton | 21 days |
| May 2, 6:39 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 66 min |
| May 2, 7:24 AM CDT | Flash Flood Warning | LCH | Hardin, Tyler | 4 hr |
| May 2, 7:43 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 47 min |
| May 2, 7:50 AM CDT | Tornado Warning | LCH | Hardin, Jefferson | 25 min |
| May 2, 8:01 AM CDT | Special Weather Statement | LCH | Jasper, Newton | 59 min |
| May 2, 8:13 AM CDT | Special Weather Statement | LCH | Jefferson | 32 min |
| May 2, 8:30 AM CDT | Special Weather Statement | LCH | Orange | 60 min |
| May 2, 8:40 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 3 hr |
| May 2, 8:47 AM CDT | Special Weather Statement | LCH | Jefferson | 28 min |
| May 2, 8:50 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| May 2, 8:56 AM CDT | Special Weather Statement | LCH | Newton | 64 min |
| May 2, 9:45 AM CDT | Special Weather Statement | LCH | Jefferson | 45 min |
| May 2, 10:07 AM CDT | Flash Flood Warning | LCH | Orange | 98 min |
| May 2, 10:31 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 44 min |
| May 2, 10:43 AM CDT | Special Weather Statement | LCH | Jefferson | 47 min |
| May 2, 11:17 AM CDT | Special Weather Statement | LCH | Jefferson | 58 min |
| May 2, 11:39 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 5 hr |
| May 2, 11:43 AM CDT | Flash Flood Warning | LCH | Hardin, Jefferson, Orange | 7 hr |
| May 2, 3:05 PM CDT | Areal Flood Warning | LCH | Jasper, Tyler | 6 hr |
| May 2, 4:32 PM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 16 hr |
| May 2, 6:46 PM CDT | Areal Flood Warning | LCH | Hardin, Jefferson, Orange | 38 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.